Cases Journal volume 2 , Article number: 97 Cite this article. Metrics details. Idiopathic Autoimmune Hemolytic Anemia is a potentially fatal condition which requires prompt and potent treatment. Diagnosis of idiopathic autoimmune hemolytic anemia requires both serologic evidence of autoantibody presence and hemolysis. Although most of the times it is considered idiopathic, several underlying causes have been identified, like autoimmune and connective tissue diseases, viral infections, drugs or hyper function of the immune system. To our knowledge, this is the first case in the international literature describing lecithin-induced autoimmune hemolytic anemia.
Fatal drug-induced immune hemolytic anemia due to cefotetan; A case study
Drug-induced immune hemolytic anemia | UF Health, University of Florida Health
Thomas J. Gniadek, Patricia A. Arndt, Regina M. Leger, Daniel Zydowicz, Edward Y. Cheng , Nicole D. A high index of clinical suspicion is required for diagnosis, since the number of medications known to induce DIIHA continues to expand.
Purpose: Drug-induced immune haemolytic anemia occurs in one case per million and can be fatal. Our aim was to describe the main characteristics and the type of drug involved. Methods: Cases were retrospectively identified using spontaneous notifications collected by our pharmacovigilance centre and the results of immuno-hematological investigations performed by the laboratory of French blood establishment of Lyon between and
Case Presentation: A year-old male with past-medical-history significant for cerebral palsy and ventriculoperitoneal shunt for ventriculomegaly was admitted with fever. Patient had completed a course of levofloxacin before admission. Patient was started on azithromycin and meropenem, for possible aspiration pneumonia, because of penicillin allergy. He continued to be febrile with elevated leukocytes despite antibiotics. Hemoglobin Hb was